Alert archive / South Dakota / River Flood Warnings in 2018
River Flood Warning 270, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this river flood warning at Oct 22, 2018, 8:12 AM CDT for Charles Mix County, South Dakota; Boyd County, Nebraska. It was in force for 4 days.
The area
The outline as issued.
The facts
- Issued
- Oct 22, 2018, 8:12 AM CDT (13:12 UTC)
- Expired
- Oct 26, 2018, 9:15 AM CDT
- In force
- 4 days
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Boyd County, NE, Charles Mix County, SD
The radar
The Sioux Falls radar (KFSD), 156 km from the middle of the area, began a volume at 13:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Missouri River near Greenwood (GRWS2). The gauge peaked at 30.13 ft at Oct 22, 2018, 8:00 AM CDT.
- Action stage
- 29 ft
- Minor stage
- 30 ft
- Moderate stage
- 31 ft
- Major stage
- 32 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06453020, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
002
WGUS43 KFSD 221312
FLWFSD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Sioux Falls SD
812 AM CDT Mon Oct 22 2018
...The National Weather Service in Sioux Falls has issued a flood
warning for the following rivers in Nebraska...South Dakota...
Missouri River Near Greenwood
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest
forecasts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive cars through flooded areas. the water
depth and road condition may be unsafe.
Additional information is available at
http://water.weather.gov/ahps2/index.php?wfo=fsd
Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.
The next scheduled statement will be issued tomorrow morning.
&&
NEC015-SDC023-231711-
/O.NEW.KFSD.FL.W.0270.181022T1312Z-000000T0000Z/
/GRWS2.1.ER.181022T0045Z.181022T1231Z.000000T0000Z.NO/
812 AM CDT Mon Oct 22 2018
The National Weather Service in Sioux Falls has issued a
* Flood Warning for
The Missouri River Near Greenwood.
* until further notice.
* At 07AM Monday the stage was 30.13 feet.
* Flood stage is 30.00 feet.
* Recent Activity...The river rose above flood stage Sunday evening.
* At stages near 30.0 feet...Flooding begins to affect significant
amounts of agricultural land.
&&
LAT...LON 4304 9859 4309 9854 4296 9844 4291 9830
4286 9831 4293 9849
$$
&&
Location Flood Latest Observed Recent Observed
Stage Stage Time Crest Time
MISSOURI RIVER
GRWS2 30.0 30.13 Mon 8 AM 30.5 Sat Oct 13
MG4 follow-up statements
481
WGUS83 KFSD 231411
FLSFSD
Flood Statement
National Weather Service Sioux Falls SD
911 AM CDT Tue Oct 23 2018
...The Flood Warning continues for the following rivers in
Nebraska...South Dakota...
Missouri River Near Greenwood
Missouri River At Niobrara
Missouri River At Springfield
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest
forecasts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive cars through flooded areas. the water
depth and road condition may be unsafe.
Additional information is available at
http://water.weather.gov/ahps2/index.php?wfo=fsd
Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.
The next scheduled statement will be issued tomorrow morning.
&&
NEC015-SDC023-241809-
/O.CON.KFSD.FL.W.0270.000000T0000Z-000000T0000Z/
/GRWS2.1.ER.181022T0045Z.181022T1231Z.000000T0000Z.NO/
911 AM CDT Tue Oct 23 2018
The Flood Warning continues for
The Missouri River Near Greenwood.
* until further notice.
* At 08AM Tuesday the stage was 30.00 feet.
* Flood stage is 30.00 feet.
* At stages near 30.0 feet...Flooding begins to affect significant
amounts of agricultural land.
&&
LAT...LON 4304 9859 4309 9854 4296 9844 4291 9830
4286 9831 4293 9849
$$
NEC107-SDC009-241809-
/O.CON.KFSD.FL.W.0263.000000T0000Z-000000T0000Z/
/MRNN1.1.ER.181011T0815Z.181014T0430Z.000000T0000Z.NO/
911 AM CDT Tue Oct 23 2018
The Flood Warning continues for
The Missouri River At Niobrara.
* until further notice.
* At 08AM Tuesday the stage was 21.84 feet.
* Flood stage is 21.00 feet.
* At stages near 22.0 feet...The road to the Niobrara sewer lagoon is
flooded.
&&
LAT...LON 4279 9811 4284 9810 4279 9801 4282 9795
4278 9790 4274 9801
$$
NEC107-SDC009-241809-
/O.CON.KFSD.FL.W.0172.000000T0000Z-000000T0000Z/
/SPGS2.1.ER.180708T1903Z.181014T1515Z.000000T0000Z.NO/
911 AM CDT Tue Oct 23 2018
The Flood Warning continues for
The Missouri River At Springfield.
* until further notice.
* At 08AM Tuesday the stage was 11.39 feet.
* Flood stage is 10.00 feet.
* At stages near 11.0 feet...The boat landing near Santee is flooded,
and the access road to some of the recreational homes east of the
boat landing is flooded.
&&
LAT...LON 4278 9790 4282 9795 4287 9791 4288 9784
4283 9783 4281 9788
$$
&&
Location Flood Latest Observed Recent Observed
Stage Stage Time Crest Time
MISSOURI RIVER
GRWS2 30.0 30.00 Tue 8 AM 30.5 Sat Oct 13
MRNN1 21.0 21.84 Tue 8 AM 22.2 Sat Oct 13
SPGS2 10.0 11.39 Tue 8 AM 12.0 Sun Oct 14
MG676
WGUS83 KFSD 241220
FLSFSD
Flood Statement
National Weather Service Sioux Falls SD
720 AM CDT Wed Oct 24 2018
...The Flood Warning continues for the following rivers in
Nebraska...South Dakota...
Missouri River Near Greenwood
Missouri River At Niobrara
Missouri River At Springfield
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest
forecasts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive cars through flooded areas. the water
depth and road condition may be unsafe.
Additional information is available at
http://water.weather.gov/ahps2/index.php?wfo=fsd
Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.
The next scheduled statement will be issued tomorrow morning.
&&
NEC015-SDC023-251620-
/O.CON.KFSD.FL.W.0270.000000T0000Z-000000T0000Z/
/GRWS2.1.ER.181022T0045Z.181022T1231Z.000000T0000Z.NO/
720 AM CDT Wed Oct 24 2018
The Flood Warning continues for
The Missouri River Near Greenwood.
* until further notice.
* At 06AM Wednesday the stage was 30.01 feet.
* Flood stage is 30.00 feet.
* At stages near 30.0 feet...Flooding begins to affect significant
amounts of agricultural land.
&&
LAT...LON 4304 9859 4309 9854 4296 9844 4291 9830
4286 9831 4293 9849
$$
NEC107-SDC009-251620-
/O.CON.KFSD.FL.W.0263.000000T0000Z-000000T0000Z/
/MRNN1.1.ER.181011T0815Z.181014T0430Z.000000T0000Z.NO/
720 AM CDT Wed Oct 24 2018
The Flood Warning continues for
The Missouri River At Niobrara.
* until further notice.
* At 06AM Wednesday the stage was 21.93 feet.
* Flood stage is 21.00 feet.
* At stages near 22.0 feet...The road to the Niobrara sewer lagoon is
flooded.
&&
LAT...LON 4279 9811 4284 9810 4279 9801 4282 9795
4278 9790 4274 9801
$$
NEC107-SDC009-251620-
/O.CON.KFSD.FL.W.0172.000000T0000Z-000000T0000Z/
/SPGS2.1.ER.180708T1903Z.181014T1515Z.000000T0000Z.NO/
720 AM CDT Wed Oct 24 2018
The Flood Warning continues for
The Missouri River At Springfield.
* until further notice.
* At 06AM Wednesday the stage was 11.39 feet.
* Flood stage is 10.00 feet.
* At stages near 11.0 feet...The boat landing near Santee is flooded,
and the access road to some of the recreational homes east of the
boat landing is flooded.
&&
LAT...LON 4278 9790 4282 9795 4287 9791 4288 9784
4283 9783 4281 9788
$$
&&
Location Flood Latest Observed Recent Observed
Stage Stage Time Crest Time
MISSOURI RIVER
GRWS2 30.0 30.01 Wed 6 AM 30.2 Sun Oct 14
MRNN1 21.0 21.93 Wed 6 AM 22.1 Sun Oct 14
SPGS2 10.0 11.39 Wed 6 AM 12.0 Sun Oct 14
MG539
WGUS83 KFSD 251347
FLSFSD
Flood Statement
National Weather Service Sioux Falls SD
847 AM CDT Thu Oct 25 2018
...The Flood Warning continues for the following rivers in
Nebraska...South Dakota...
Missouri River Near Greenwood
Missouri River At Niobrara
Missouri River At Springfield
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest
forecasts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive cars through flooded areas. the water
depth and road condition may be unsafe.
Additional information is available at
http://water.weather.gov/ahps2/index.php?wfo=fsd
Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.
The next scheduled statement will be issued tomorrow morning.
&&
NEC015-SDC023-251447-
/O.CON.KFSD.FL.W.0270.000000T0000Z-000000T0000Z/
/GRWS2.1.DR.181022T0045Z.181022T1231Z.181025T1300Z.NO/
847 AM CDT Thu Oct 25 2018
The Flood Warning continues for
The Missouri River Near Greenwood.
* until Wednesday December 31.
* At 08AM Thursday the stage was 29.99 feet.
* Flood stage is 30.00 feet.
* At stages near 30.0 feet...Flooding begins to affect significant
amounts of agricultural land.
&&
LAT...LON 4304 9859 4309 9854 4296 9844 4291 9830
4286 9831 4293 9849
$$
NEC107-SDC009-261747-
/O.CON.KFSD.FL.W.0263.000000T0000Z-000000T0000Z/
/MRNN1.1.DR.181011T0815Z.181014T0430Z.000000T0000Z.NO/
847 AM CDT Thu Oct 25 2018
The Flood Warning continues for
The Missouri River At Niobrara.
* until further notice.
* At 08AM Thursday the stage was 21.94 feet.
* Flood stage is 21.00 feet.
* At stages near 22.0 feet...The road to the Niobrara sewer lagoon is
flooded.
&&
LAT...LON 4279 9811 4284 9810 4279 9801 4282 9795
4278 9790 4274 9801
$$
NEC107-SDC009-261747-
/O.CON.KFSD.FL.W.0172.000000T0000Z-000000T0000Z/
/SPGS2.1.DR.180708T1903Z.181014T1515Z.000000T0000Z.NO/
847 AM CDT Thu Oct 25 2018
The Flood Warning continues for
The Missouri River At Springfield.
* until further notice.
* At 08AM Thursday the stage was 11.40 feet.
* Flood stage is 10.00 feet.
* At stages near 11.0 feet...The boat landing near Santee is flooded,
and the access road to some of the recreational homes east of the
boat landing is flooded.
&&
LAT...LON 4278 9790 4282 9795 4287 9791 4288 9784
4283 9783 4281 9788
$$
&&
Location Flood Latest Observed Recent Observed
Stage Stage Time Crest Time
MISSOURI RIVER
GRWS2 30.0 29.99 Thu 8 AM 30.1 Mon Oct 22
MRNN1 21.0 21.94 Thu 8 AM 22.0 Mon Oct 15
SPGS2 10.0 11.40 Thu 9 AM 12.0 Sun Oct 14
MG362
WGUS83 KFSD 261415
FLSFSD
Flood Statement
National Weather Service Sioux Falls SD
915 AM CDT Fri Oct 26 2018
...The Flood Warning is cancelled for the following rivers in
Nebraska...South Dakota...
Missouri River Near Greenwood
...The Flood Warning continues for the following rivers in
Nebraska...South Dakota...
Missouri River At Niobrara
Missouri River At Springfield
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest
forecasts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive cars through flooded areas. The water
depth and road condition may be unsafe.
Additional information is available at
http://water.weather.gov/ahps2/index.php?wfo=fsd
Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.
The next scheduled statement will be issued tomorrow morning.
&&
NEC015-SDC023-261445-
/O.CAN.KFSD.FL.W.0270.000000T0000Z-181026T1415Z/
/GRWS2.1.DR.181022T0045Z.181022T1231Z.000000T0000Z.NO/
915 AM CDT Fri Oct 26 2018
The Flood Warning is cancelled for
The Missouri River Near Greenwood.
* At 08AM Friday the stage was 29.87 feet.
* Flood stage is 30.00 feet.
* At stages near 30.0 feet...Flooding begins to affect significant
amounts of agricultural land.
&&
LAT...LON 4304 9859 4309 9854 4296 9844 4291 9830
4286 9831 4293 9849
$$
NEC107-SDC009-271815-
/O.CON.KFSD.FL.W.0263.000000T0000Z-000000T0000Z/
/MRNN1.1.DR.181011T0815Z.181014T0430Z.000000T0000Z.NO/
915 AM CDT Fri Oct 26 2018
The Flood Warning continues for
The Missouri River At Niobrara.
* Until further notice.
* At 08AM Friday the stage was 21.90 feet.
* Flood stage is 21.00 feet.
* At stages near 22.0 feet...The road to the Niobrara sewer lagoon is
flooded.
&&
LAT...LON 4279 9811 4284 9810 4279 9801 4282 9795
4278 9790 4274 9801
$$
NEC107-SDC009-271815-
/O.CON.KFSD.FL.W.0172.000000T0000Z-000000T0000Z/
/SPGS2.1.DR.180708T1903Z.181014T1515Z.000000T0000Z.NO/
915 AM CDT Fri Oct 26 2018
The Flood Warning continues for
The Missouri River At Springfield.
* Until further notice.
* At 08AM Friday the stage was 11.35 feet.
* Flood stage is 10.00 feet.
* At stages near 11.0 feet...The boat landing near Santee is flooded,
and the access road to some of the recreational homes east of the
boat landing is flooded.
&&
LAT...LON 4278 9790 4282 9795 4287 9791 4288 9784
4283 9783 4281 9788
$$
&&
Location Flood Latest Observed Recent Observed
Stage Stage Time Crest Time
MISSOURI RIVER
GRWS2 30.0 29.87 Fri 8 AM 30.1 Mon Oct 22
MRNN1 21.0 21.90 Fri 8 AM 22.0 Tue Oct 23
SPGS2 10.0 11.35 Fri 9 AM 11.4 Thu Oct 25
TRMWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at Oct 22, 6:31 AM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, Oct 22, 6:31 AM CDT, 1 hour 41 minutes before
Area Forecast Discussion National Weather Service Sioux Falls SD 631 AM CDT Mon Oct 22 2018 .SHORT TERM...(Today and Tonight) Issued at 302 AM CDT Mon Oct 22 2018 Upper level ridge begins to build over the High Plains today while a surface cold front slides over the forecast area throughout the day. Weak surface gradient will lead to light southerly winds across most of the region. Buffalo Ridge area; however, will experience breezy conditions with gusts of 15 to 20 mph through the afternoon hours. The main impact with the passage of the front is cooler temperatures. Daytime highs will not be as warm as yesterday, but still a few degrees above their climatological normals. Highs will be in the upper 50s to mid 60s. With the surface high in place, clear skies and light northeasterly winds, the overnight lows will range from the upper 20s to lower 30s. .LONG TERM...(Tuesday through Sunday) Issued at 302 AM CDT Mon Oct 22 2018 Relatively quiet pattern will continue through mid-week. Surface high pressure will be centered north of the forecast area by Tuesday, leading to another quiet day. Expect mostly sunny skies, light winds and highs in the upper 40s and 50s. Upper ridging will dominate the area through Wednesday night, shifting east into the Great Lakes as different upper shortwaves and a broad upper trough tracks east out of the Rockies. Models are in good agreement in showing a well saturated atmosphere. With that said, will see increasing rain chances from west to east by Wednesday night into Thursday. In terms of QPF amounts, no major impacts are expected through the period . Return flow from the departing high will bring southerly winds back into the region, but temperatures will continue to be slightly cooler than normal. That is, highs from the upper 40s and 50s. As the upper trough approaches the region, south surface winds increase Wednesday through the day, becoming breezy to windy in south central SD. Beyond Thursday, models diverge in terms of the evolution of this upper pattern and precipitation amounts as a secondary upper trough dives south from the Canadian prairies. There is some agreement regarding the location of an active upper jet southwest of the CWA. For this reason, occasional precipitation chances may continue through the rest of the weekend. && .AVIATION...(For the 12Z TAFS through 12Z Tuesday morning) Issued at 630 AM CDT Mon Oct 22 2018 VFR through the period. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...None. MN...None. IA...None. NE...None. && SHORT TERM...05 LONG TERM...05 AVIATION...08
Hazardous weather outlook, Oct 22, 3:38 AM CDT, 4 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Sioux Falls SD 338 AM CDT Mon Oct 22 2018 IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ013-014-SDZ038>040-050-052>071-230845- Lyon IA-Osceola-Dickinson-Sioux-O'Brien-Clay IA-Plymouth-Cherokee- Buena Vista-Woodbury-Ida-Lincoln MN-Lyon MN-Murray-Cottonwood- Nobles-Jackson-Pipestone-Rock-Dixon-Dakota-Beadle-Kingsbury- Brookings-Gregory-Jerauld-Sanborn-Miner-Lake-Moody-Brule-Aurora- Davison-Hanson-McCook-Minnehaha-Charles Mix-Douglas-Hutchinson- Turner-Lincoln SD-Bon Homme-Yankton-Clay SD-Union- 338 AM CDT Mon Oct 22 2018 This Hazardous Weather Outlook is for portions of northwest Iowa, west central Iowa, southwest Minnesota, northeast Nebraska, central South Dakota, east central South Dakota, south central South Dakota, and southeast South Dakota. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
River Flood Warnings in South Dakota, 2018River Flood Warnings in Nebraska, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.